Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 161, NWS Wilmington, OH

July 10, 2004Clermont County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2004, 4:59 PM EDT for Clermont County, Warren County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2004, 4:59 PM EDT (20:59 UTC)
Expired
Jul 10, 2004, 5:45 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clermont County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 36 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 102059
SVRILN
OHC025-165-102145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT SAT JUL 10 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN OHIO
  WARREN COUNTY IN OHIO

* UNTIL 545 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTH OF
  MASON..AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOVELAND...
  GOSHEN...
  FOSTER...
  PERINTOWN...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3959 8436 3957 8399 3925 8401 3910 8407
      3923 8429 3926 8426 3930 8427 3930 8435
      3955 8433 3955 8436

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 10, 3:16 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT SAT JUL 10 2004

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
KILN RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED EAST-WEST THROUGH CENTRAL
OHIO AND CENTRAL INDIANA THIS AFTERNOON. EXPECT THIS ACTIVITY TO
DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING BUT THREAT WILL
REMAIN ALL NIGHT. WILL START WITH LIKELY POPS...MAINLY CENTRAL AND
SOUTH...AND DECREASE TO CHANCE OF PRECIPITATION OVERNIGHT. GFS AGAIN
EXHIBITING CONVECTIVE FEEDBACK PROBLEMS AND PREFER TO TREND TO ETA
SOLUTION. WEAK SHORT WAVE MOVES THROUGH TONIGHT AND AGAIN ON MONDAY
WHEN WE GET INTO NW FLOW. KEPT POPS IN CHANCE CATEGORY THROUGH OUT
SHORT TERM. CONTINUED CLOSE TO CURRENT FORECAST TEMPERATURES AND A
BLEND OF ETA AND GFS.
&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
UPPER LOW BUILDS DOWN INTO THE GREAT LAKES AND OHIO VALLEY THROUGH
THE END OF THE WEEK.  WILL KEEP MENTION OF RW/TRW UNTIL AXIS OF TROF
PASSES WHICH IS ON WED INTO WED NIGHT.  COOLER LESS MUGGY CONDITIONS
CAN THEN BE EXPECTED FOR THE END OF THE WEEK AS NWLY FLOW ALOFT
CONTINUES.  A SECONDARY TROF APPROACHES FOR THE LATTER HALF OF THE
WEEKEND BRINGING A SOME RETURN FLOW OUT OF THE SOUTH (I.E. WARMER
AND MUGGIER CONDITIONS).

&&

.AVIATION (18Z-18Z)...

H5 S/W RUNNING INTO MEAN RIDGING WILL FLATTEN OUT AND LEAVE AN
ENHANCED AREA OF VORTICITY OVER OHVLY THIS AFTERNOON AND TONIGHT...
BEFORE SLOWLY DYING OUT AND MOVING ESE ON SUN. SFC BOUNDARY IN SRN
FCST AREA PER MSLP FIELD IS PROBABLY FURTHER N WHERE LOWER DEWPOINTS
IN THE UPPER 60S ARE NOTED...FROM NE OH THROUGH NRN IL. REST OF AMS
IS QUITE JUICY WITH LOW TO MID 70S DWPTS AND WEAK WIND FIELDS.

PROBLEM WITH TAFS IS THAT POPUP THUNDERSTORMS WILL BE AROUND THIS
AFTERNOON AND LIKELY TRANSITION TO MORE SHOWERY PRECIP TONIGHT WITH
JUST ISOLD THUNDER. THIS STILL LEAVES 4 HOUR GROUPINGS IN THE TAFS
BECAUSE OF TEMPO RULE. THINKING IS THAT THERE WILL BE ABOUT 30%
COVERAGE EARLY THIS AFTERNOON AND THEN HAVE AN HOUR OR THREE THIS
EVENING OF PREVAILING THUNDERSTORMS AT ANY TAF SITE. NO MAJOR
DISTINCTIONS BETWEEN TAFS AS THEY ARE ALL UNDER THE SAME AIRMASS AND
EQUALLY SHARE THE CHANCE OF POPUP STUFF THIS AFTERNOON...AND SHOWERY
ACTIVITY TONIGHT AND TOMORROW.

&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 10, 4:55 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT JUL 10 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110854-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
455 AM EDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:21 PM EDTSevere Thunderstorm WarningILNButler24 min
Jul 10, 4:34 PM EDTSevere Thunderstorm WarningILNBrown26 min
Jul 10, 4:37 PM EDTSevere Thunderstorm WarningILNHamilton38 min
Jul 10, 5:52 PM EDTSevere Thunderstorm WarningILNClermont38 min
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningILNBrown45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.